MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION EVOLUT PRO PLUS VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIV

MEDTRONIC HEART VALVES DIVISION EVOLUT PRO PLUS VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIV
Model Number EVPROPLUS-23US
Medical Device Problem Codes Gradient Increase (1270); Patient Device Interaction Problem (4001); Thickening of Material (4056); Device Stenosis (4066); Intravalvular regurgitation (4068)
Health Effect - Clinical Codes Aortic Valve Stenosis (1717); Dyspnea (1816); Muscle Weakness/Atrophy (1967); Embolism/Embolus (4438); Thrombosis/Thrombus (4440); Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 05/10/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that approximately 2 months following the implant of a transcatheter valve in the patient's native annulus, an echocardiogram was performed that revealed moderate to severe aortic valve stenosis, and a mean gradient of 33 millimeters of mercury (mm hg) with a valve area of 0.7 square centimeters.It was noted that the implant depth at the non-coronary cusp (ncc) was 8 millimeters (mm), and the implant depth at the left coronary cusp (lcc) was 8 mm.Approximately 1 year following the implant of the transcatheter valve, the patient presented with weakness and dyspnea.It was reported that the patient had elevated troponin levels and elevated n-terminal pro-b-type natriuretic peptide (nt-probnp) levels.Subsequently, a computed tomography angiogram (cta) scan was performed that showed bilateral pulmonary emboli involving the right segmental and subsegmental branches, as well as in the distal left main pulmonary artery extending into the segmental left upper lobe branches.Additionally, significant peripheral hypoattenuated leaflet thickening (halt) on the valve leaflets and reduced systolic excursion were observed.Following the cta, an echocardiogram was performed that showed moderate central aortic regurgitation, a mean gradient of 51 mm hg, and a peak velocity of 4.99 meters per second.Following the echocardiogram, a computed tomography (ct) scan was performed that revealed thrombus/pannus formation on the valve leaflets, and a 73 degree aortic root angle.It was reported that continued monitoring was recommended as the patient has been asymptomatic.Per the physician, the transcatheter valve contributed to the patient's symptoms.
 
Additional Manufacturer Narrative
Updated data: b3.Date of event b5.A second paragraph was added.H6.Thrombus codes were removed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that approximately 2 months following the implant of a transcatheter valve in the patient's native annulus, an echocardiogram was performed that revealed moderate-severe aortic valve stenosis, and a mean gradient of 33 millimeters of mercury (mm hg) with a valve area of 0.7 square centimeters.It was noted that the implant depth at the non-coronary cusp (ncc) was 8 millimeters (mm), and the implant depth at the left coronary cusp (lcc) was 8 mm.Approximately 1 year following the implant of the transcatheter valve, the patient presented with weakness and dyspnea.It was reported that the patient had elevated troponin levels and elevated n-terminal pro-b-type natriuretic peptide (nt-probnp) levels.Subsequently, a computed tomography angiogram (cta) scan was performed that showed bilateral pulmonary emboli involving the right segmental and subsegmental branches, as well as in the distal left main pulmonary artery extending into the segmental left upper lobe branches.Additionally, significant peripheral hypoattenuated leaflet thickening (halt) on the valve leaflets and reduced systolic excursion were observed.Following the cta, an echocardiogram was performed that showed moderate central aortic regurgitation, a mean gradient of 51 mm hg, and a peak velocity of 4.99 meters per second.Following the echocardiogram, a computed tomography (ct) scan was performed that revealed thrombus/pannus formation on the valve leaflets, and a 73 degree aortic root angle.It was reported that continued monitoring was recommended as the patient has been asymptomatic.Per the physician, the transcatheter valve contributed to the patient's symptoms.Additional information was received to correct previously documented information: "according to op note reassessment by echo revealed an excellent depth of implant at approximately 2 mm beneath the non and left coronary sinus." there was no mention of and no echocardiogram performed showing thrombus.The halt was observed on cta approximately four years following the valve implant.The patient was taking a nonsteroidal anti-inflammatory drug (nsaid) and an antiplatelet agent medication following initial valve implant.After the cta showed halt, the patient was started on a heparin drip, then discharged on a direct oral anticoagulant and the previously prescribed nsaid medication.

Brand Name
EVOLUT PRO PLUS VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIV
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer (Section G)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key21919996
Report Number2025587-2025-03067
Device Sequence Number21090405
Product Code NPT
UDI-Device Identifier00763000211103
UDI-Public00763000211103
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P130021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/23/2022
Device Model NumberEVPROPLUS-23US
Device Catalogue NumberEVPROPLUS-23US
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2025
Supplement Date Received by Manufacturer04/30/2025
Initial Report FDA Received Date04/28/2025
Supplement Report FDA Received Date05/27/2025
Date Device Manufactured10/23/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age85 YR
Patient SexFemale
Patient Weight58 KG